# SDR 2000UALA00041

- Difficulty date: January 27, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N652UA
- Make and model: Boeing 767322
- Aircraft serial: 25390
- Aircraft time: 34,102 hours, 5,342 cycles
- Engine: Pwa PW4060
- Engine time: 31,042 hours, 4,869 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 54H705
- Part serial: S85239
- Condition: Cracked
- Location: Compressor
- Part time: 28,179 hours, 4,537 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

RIGHT ENGINE SUFFERED A FLAME-OUT DURING INITIAL CLIMB FROM FL330 TO FL370.  TWO RESTARTS ATTEMPTED WITH NO HELP.  ENGINE SURGED AT FL330 NO VIBRATION.  AFTER LANDING MECHANIC FOUND METAL IN TAILPIPE.  *S/D*  C5 BLADE FAILURE DUE TO IMPACT DAMAGE.  BLADE WAS IMPACTED BY MATERIAL LIBERATED BY C5 DISK INTEGRAL KNIFE EDGE AIRSEAL.  PRATT & WHITNEY SERVICE BULLETIN 72-653 CORRECTS THIS FAILURE MODE BY REMOVING C5 KNIFE EDGE SEAL FORWARD LAND.
